MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. CREO STABILIZATION SYSTEM; CREO MIS MODULAR POLYAXIAL TULIP, 30MM REDUCTION

GLOBUS MEDICAL, INC. CREO STABILIZATION SYSTEM; CREO MIS MODULAR POLYAXIAL TULIP, 30MM REDUCTION
Model Number 1134.0100
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a creo mis screw head disassociated from the shank post operatively on an l3-5 fusion, causing subsequent rod migration on l4 and l5.
 
Additional Manufacturer Narrative
This report is being resubmitted for an incident that occurred earlier.The device was returned for evaluation.The loose mis screw head showed marks on the distal face of its thread undercut on both sides of the rod slot.These marks are consistent with bottoming out or torquing of locking cap in it without a rod in place.The splaying of the screw head observed could have resulted from excessive or abnormal forces.This screw head also had its threads deformed only on one side of the rod slot.The saddle had wear marks only on one side suggesting that the rod or rod holder may have slipped off the screw head on that side before or during final tightening.The screw head may have inadvertently disassociated from the spherical screw head if it was not locked correctly to the screw head, or due to excessive/abnormal forces on the screw.However, no wear marks or signs suggesting forceful disassociation of a screw head with locked saddle from the screw spherical head were observed on its clamp's inner surface that mates with the screw's spherical head.All screw heads were able to be attached/detached (saddle locked/unlocked) from the returned screws during evaluation.The mis rod had wear on its surface covering a major potion of its surface area, suggesting rod slip.It is unclear whether the rod slipped during original implantation.The marks left by the l4 and l5 locking caps were relatively close to each other.The position where the l3 locking cap may have tightened on the rod was not clear.Any abnormal position of rod as suggested by the wear marks could affect the rod placement and final tightening at subsequent levels, which could lead to rod slippage.The mis locking cap had its thread starting to chipped off, and showed signs of uneven wear on its distal face.The threads were also deformed from excessive/uneven forces.It is unclear whether the locking cap may have cross threaded leading to the chipping and uneven wear on the screw head threads.The exact cause of the reported issue could not be determined.

Brand Name
CREO STABILIZATION SYSTEM
Common Device Name
CREO MIS MODULAR POLYAXIAL TULIP, 30MM REDUCTION
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key18834301
Report Number3004142400-2023-00083
Device Sequence Number7439476
Product Code MNH
UDI-Device Identifier00889095071146
UDI-Public00889095071146
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K124058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1134.0100
Device Lot NumberBAA574TH/BAA668DH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2023
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age63 YR
Patient SexUnknown
Patient Weight152 KG
Patient EthnicityHispanic